Alert archive / Iowa / Flash Flood Watches in 2007

Flash Flood Watch 3, NWS Des Moines, IA

May 6, 200742 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at May 6, 2007, 3:19 AM CDT for 42 counties in Iowa. It took effect at May 6, 2007, 7:00 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 6, 2007, 3:19 AM CDT (08:19 UTC)
In effect from
May 6, 2007, 7:00 AM CDT
Expired
May 7, 2007, 7:00 AM CDT
In force
24 hr
Issued by
NWS Des Moines, IA
Flood severity
None
All 42 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 17 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2431 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.6
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KDMX 060819
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
319 AM CDT SUN MAY 6 2007

...FLASH FLOOD WATCH 7 AM CDT SUNDAY THROUGH 7 AM CDT MONDAY...

.STORMS WITH HEAVY RAINS ARE EXPECTED TO AFFECT THE AREA OVER THE
NEXT 24 HOURS.  

IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-081-082-
092-093-061600-
/O.NEW.KDMX.FF.A.0003.070506T1200Z-070507T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-
TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...FORT DODGE...
DENISON...CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER...
ATLANTIC...GREENFIELD...CORNING...CRESTON...BEDFORD...MOUNT AYR
319 AM CDT SUN MAY 6 2007

...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL 
  IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA 
  AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL IOWA...WEBSTER. IN NORTH CENTRAL IOWA...HUMBOLDT AND 
  KOSSUTH. IN NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. 
  IN SOUTH CENTRAL IOWA...RINGGOLD AND UNION. IN SOUTHWEST 
  IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...
  AUDUBON...CALHOUN...CARROLL...CRAWFORD...GREENE...GUTHRIE AND 
  SAC.

* FROM 7 AM CDT THIS MORNING THROUGH MONDAY MORNING

* SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAINS ARE EXPECTED TO
  AFFECT THE AREA AS A FRONTAL SYSTEM MOVES SLOWLY EAST OVER THE
  NEXT 24 HOURS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

FORSTER
3 follow-up statements
000 
WGUS63 KDMX 061553
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
1053 AM CDT SUN MAY 6 2007

...FLASH FLOOD WATCH 7 AM CDT SUNDAY THROUGH 7 AM CDT MONDAY...

.HEAVY RAIN HAS FALLEN ACROSS PORTIONS OF IOWA OVERNIGHT.
ADDITIONAL STORMS WITH HEAVY RAINFALL ARE POSSIBLE TO AFFECT
PORTIONS OF CENTRAL AND WESTERN IOWA OVER THE NEXT 24 HOURS.

IAZ006-016-025-036-047-048-059-060-072-073-083-084-094-095-070000-
/O.EXA.KDMX.FF.A.0003.000000T0000Z-070507T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO-HANCOCK-WRIGHT-HAMILTON-BOONE-STORY-DALLAS-POLK-MADISON-
WARREN-CLARKE-LUCAS-DECATUR-WAYNE-
INCLUDING THE CITIES OF...FOREST CITY...GARNER...CLARION...
WEBSTER CITY...BOONE...AMES...ADEL...DES MOINES...WINTERSET...
INDIANOLA...OSCEOLA...CHARITON...LEON...CORYDON
1053 AM CDT SUN MAY 6 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL IOWA...NORTH 
  CENTRAL IOWA AND SOUTH CENTRAL IOWA...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL IOWA...BOONE...DALLAS...HAMILTON...POLK AND 
  STORY. IN NORTH CENTRAL IOWA...HANCOCK...WINNEBAGO AND WRIGHT. 
  IN SOUTH CENTRAL IOWA...CLARKE...DECATUR...LUCAS...MADISON...
  WARREN AND WAYNE.

* THROUGH MONDAY MORNING

* SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAINS ARE EXPECTED TO
  AFFECT THE AREA AS A FRONTAL SYSTEM MOVES SLOWLY EAST OVER THE
  NEXT 24 HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS
  POSSIBLE...ESPECIALLY TONIGHT. THIS RAINFALL IS IN ADDTION TO
  THE 1 TO 2 INCHES THAT FELL OVER CENTRAL IOWA AND 3 TO 6 INCHES
  REPORTED ACROSS WEST CENTRAL IOWA SATURDAY NIGHT AND THIS MORNING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-081-082-
092-093-070000-
/O.CON.KDMX.FF.A.0003.000000T0000Z-070507T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-
TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...FORT DODGE...
DENISON...CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER...
ATLANTIC...GREENFIELD...CORNING...CRESTON...BEDFORD...MOUNT AYR
1053 AM CDT SUN MAY 6 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST 
  IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...
  WEBSTER. IN NORTH CENTRAL IOWA...HUMBOLDT AND KOSSUTH. IN 
  NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN SOUTH 
  CENTRAL IOWA...RINGGOLD AND UNION. IN SOUTHWEST IOWA...ADAIR...
  ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...
  CALHOUN...CARROLL...CRAWFORD...GREENE...GUTHRIE AND SAC.

* THROUGH MONDAY MORNING

* SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAINS ARE EXPECTED TO
  AFFECT THE AREA AS A FRONTAL SYSTEM MOVES SLOWLY EAST OVER THE
  NEXT 24 HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS
  POSSIBLE...ESPECIALLY TONIGHT. THIS RAINFALL IS IN ADDTION TO
  THE 1 TO 2 INCHES THAT FELL OVER CENTRAL IOWA AND 3 TO 6 INCHES
  REPORTED ACROSS WEST CENTRAL IOWA SATURDAY NIGHT AND THIS MORNING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

DONAVON
000 
WGUS63 KDMX 062045
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CDT SUN MAY 6 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

.HEAVY RAIN HAS FALLEN ACROSS PORTIONS OF IOWA OVERNIGHT.
ADDITIONAL STORMS WITH POTENTIAL HEAVY RAINFALL WILL DEVELOP AND
MOVE INTO WESTERN AND CENTRAL IOWA LATE THIS AFTERNOON AND INTO
THE OVERNIGHT HOURS.


IAZ049-061-062-074-075-085-086-096-097-070445-
/O.EXA.KDMX.FF.A.0003.000000T0000Z-070507T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL-JASPER-POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO-APPANOOSE-
DAVIS-
INCLUDING THE CITIES OF...MARSHALLTOWN...NEWTON...GRINNELL...
KNOXVILLE...OSKALOOSA...ALBIA...OTTUMWA...CENTERVILLE...
BLOOMFIELD
345 PM CDT SUN MAY 6 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL IOWA...SOUTH 
  CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL IOWA...JASPER...MARSHALL AND POWESHIEK. IN 
  SOUTH CENTRAL IOWA...APPANOOSE...MAHASKA...MARION AND MONROE. 
  IN SOUTHEAST IOWA...DAVIS AND WAPELLO.

* THROUGH 7 AM MONDAY MORNING

* SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAINS ARE EXPECTED 
  TO AFFECT THE AREA AS A FRONTAL SYSTEM MOVES SLOWLY EAST OVER 
  THE NEXT 24 HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS 
  POSSIBLE...ESPECIALLY TONIGHT. THIS RAINFALL IS IN ADDITION TO 
  THE 1 TO 2 INCHES THAT FELL TODAY.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

IAZ004>006-015-016-023>025-033>036-044>048-057>060-070>073-
081>084-092>095-070445-
/O.CON.KDMX.FF.A.0003.000000T0000Z-070507T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-
WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-
STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-
UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
EMMETSBURG...GARNER...POCAHONTAS...HUMBOLDT...CLARION...
SAC CITY...ROCKWELL CITY...FORT DODGE...WEBSTER CITY...DENISON...
CARROLL...JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...
INDIANOLA...CORNING...CRESTON...OSCEOLA...CHARITON...BEDFORD...
MOUNT AYR...LEON...CORYDON
345 PM CDT SUN MAY 6 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST 
  IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...
  BOONE...DALLAS...HAMILTON...POLK...STORY AND WEBSTER. IN NORTH 
  CENTRAL IOWA...HANCOCK...HUMBOLDT...KOSSUTH...WINNEBAGO AND 
  WRIGHT. IN NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. 
  IN SOUTH CENTRAL IOWA...CLARKE...DECATUR...LUCAS...MADISON...
  RINGGOLD...UNION...WARREN AND WAYNE. IN SOUTHWEST IOWA...
  ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...
  AUDUBON...CALHOUN...CARROLL...CRAWFORD...GREENE...GUTHRIE AND 
  SAC.

* THROUGH MONDAY MORNING

* SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAINS ARE EXPECTED 
  TO AFFECT THE AREA AS A FRONTAL SYSTEM MOVES SLOWLY EAST OVER 
  THE NEXT 24 HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS 
  POSSIBLE...ESPECIALLY TONIGHT. THIS RAINFALL IS IN ADDITION TO 
  THE 1 TO 2 INCHES THAT FELL OVER CENTRAL IOWA AND 3 TO 6 
  INCHES REPORTED ACROSS WEST CENTRAL IOWA SATURDAY NIGHT AND 
  THIS MORNING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

DONAVON
000 
WGUS63 KDMX 070230
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
930 PM CDT SUN MAY 6 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

.HEAVY RAIN FELL ACROSS PORTIONS OF IOWA SATURDAY NIGHT AND SUNDAY
MORNING. ADDITIONAL STORMS WITH POTENTIAL HEAVY RAINFALL WILL
DEVELOP AND MOVE INTO WESTERN AND CENTRAL IOWA AGAIN TONIGHT.

IAZ004>006-015-016-023>025-033>036-044>049-057>062-070>075-
081>086-092>097-071030-
/O.CON.KDMX.FF.A.0003.000000T0000Z-070507T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-
WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-
STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-
ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
EMMETSBURG...GARNER...POCAHONTAS...HUMBOLDT...CLARION...
SAC CITY...ROCKWELL CITY...FORT DODGE...WEBSTER CITY...DENISON...
CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
930 PM CDT SUN MAY 6 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST 
  IOWA...SOUTH CENTRAL IOWA...SOUTHEAST IOWA...SOUTHWEST IOWA 
  AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL IOWA...BOONE...DALLAS...HAMILTON...JASPER...MARSHALL...
  POLK...POWESHIEK...STORY AND WEBSTER. IN NORTH CENTRAL IOWA...
  HANCOCK...HUMBOLDT...KOSSUTH...WINNEBAGO AND WRIGHT. IN 
  NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN SOUTH 
  CENTRAL IOWA...APPANOOSE...CLARKE...DECATUR...LUCAS...
  MADISON...MAHASKA...MARION...MONROE...RINGGOLD...UNION...
  WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN 
  SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST 
  CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL...CRAWFORD...
  GREENE...GUTHRIE AND SAC.

* UNTIL 7 AM CDT MONDAY

* SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAINS ARE EXPECTED TO
  AFFECT THE AREA AS A FRONTAL SYSTEM MOVES SLOWLY EAST OVER THE
  NEXT 24 HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS
  POSSIBLE...ESPECIALLY WEST OF INTERSTATE 35. THIS RAINFALL IS IN
  ADDITION TO THE 1 TO 2 INCHES THAT FELL OVER CENTRAL IOWA AND 3
  TO 6 INCHES REPORTED ACROSS WEST CENTRAL IOWA SATURDAY NIGHT AND
  SUNDAY MORNING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at May 5, 3:40 PM CDT, 11 hours 39 minutes earlier.

Area forecast discussion, May 5, 3:40 PM CDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CDT SAT MAY 5 2007

.DISCUSSION...

BLOCKING PATTERN REMAINS OVER THE CONUS THROUGH AT LEAST 48 HOURS.
THE CONTINUED SLOW PROGRESSION OF THE TROUGH OVER THE CENTRAL PLAINS
REMAINS THE FOCUS FOR THIS FORECAST.  UA ANALYSIS THIS A.M. SHOWED A
WARM AND DRY SLUG OF AIR OVER WESTERN IOWA AT 850 MB.  FURTHER EAST
WE ARE STILL UNDER SOME INFLUENCE OF THE HIGH OUT EAST.  SOUNDINGS
INDICATE DECENT CAP OVER IOWA LOCATIONS THROUGH 03Z.  AFTER 03Z THE
CAP WEAKENS AND WE COULD SEE SOME THUNDER DEVELOP THOUGH A MORE
LIKELY SCENARIO IS THE ACTIVITY TO OUR WEST WILL MAKE ITS WAY INTO
OUR WESTERN PERIPHERY. SOME HEAVY RAIN LIKELY TONIGHT OVER THE
WESTERN QUARTER OF THE CWA MAINLY AFTER MIDNIGHT.  ONLY SEVERE
THREAT...AND ITS A CONDITIONAL ONE...REMAINS OVER SOUTHWEST IOWA
NEAR THE WARM FRONT.  IF THE CAP WEAKENS OR BREAKS WE SHOULD HAVE NO
TROUBLE LIGHTING THINGS UP IN THE SOUTHWEST.

FOR SUNDAY...SCENARIO REMAINS INTERESTING.  105KT SPEED MAX ROUNDS
THE UPPER LEVEL SYSTEM THEN RETROGRADES SOME AS IT HEADS INTO THE
DKTAS.  THIS CAUSES A BACKING FLOW OVER IOWA AND PULLS THUNDER
CHANCES BACK WEST.  THE UPDATED SWODY2 CAUGHT THIS AS WELL AND
PULLED THE SLIGHT CHANCE OUT OF CENTRAL IOWA.  IF THAT SCENARIO PANS
OUT THEN WE MAY BE IN ANOTHER HURRY UP AND WAIT MODE TOMORROW.  I
WILL LET THE EVENING/MID SHIFT GET A LOOK AT ONE MORE RUN BEFORE WE
MAKE ANY BIG CHANGES TO THE HWO AND GRIDS.  THE SYSTEM FINALLY MOVES
EAST LATE SUNDAY AND MONDAY.  A POTENTIAL HEAVY RAIN SCENARIO
SETTING UP FOR SUNDAY NIGHT/MONDAY.  SOME SEVERE POTENTIAL MONDAY
WITH 2500-3000 CAPES OVER SRN IA. THERE IS FAIRLY BIG DIFFERENCES
BETWEEN THE 06Z AND 12Z RUNS FOR BEYOND MONDAY SO NO MAJOR CHANGES
WERE MADE AT THIS TIME BEYOND MONDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

FAB
Hazardous weather outlook, May 5, 8:36 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
836 PM CDT SAT MAY 5 2007

IAZ004-005-015-023-024-033>035-044>047-057>059-070>072-081>083-
092>094-061100-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-
MADISON-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
836 PM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT
THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT WITH SOME OF THEM
PRODUCING HIGH WINDS AND LARGE HAIL. A TORNADO IS ALSO POSSIBLE
WITH SOME OF THE STORMS. THE BEST CHANCE IS FOR AREAS WEST OF A
MT. AYR TO ROCKWELL CITY LINE..

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT OF THUNDERSTORMS WILL CONTINUE SUNDAY INTO EARLY NEXT
WEEK. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE SUNDAY NIGHT WITH
A BETTER CHANCE ON MONDAY.  THE MAIN THREAT WILL BE LARGE HAIL AND
DAMAGING WIND. HEAVY RAINFALL MAY ALSO OCCUR FROM SUNDAY NIGHT AND
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED UNTIL AFTER MIDNIGHT
SUNDAY MORNING...AGAIN SUNDAY EVENING...AND AGAIN ON MONDAY.

IAZ006-007-016-017-025>028-036>039-048>050-060>062-073>075-
084>086-095>097-061100-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POLK-JASPER-
POWESHIEK-WARREN-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-
APPANOOSE-DAVIS-
836 PM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT OF THUNDERSTORMS WILL EXIST SUNDAY AFTERNOON INTO EARLY
NEXT WEEK. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE SUNDAY NIGHT
WITH A BETTER CHANCE ON MONDAY.  THE MAIN THREAT FROM THE STORMS
WILL BE LARGE HAIL AND DAMAGING WIND. HEAVY RAINFALL MAY ALSO OCCUR
SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY NIGHT AND MONDAY.

In the hours before

Local storm report, May 6, 2:59 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
259 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 AM     HAIL             5 SSE ATLANTIC          41.33N 95.00W
05/06/2007  E0.75 INCH       CASS               IA   TRAINED SPOTTER

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 9:03 PM CDTSevere Thunderstorm WarningDMXCass42 min
May 5, 9:14 PM CDTTornado WarningDMXCass46 min
May 6, 2:39 AM CDTSevere Thunderstorm WarningDMXCass36 min
May 6, 2:45 AM CDTTornado WarningDMXCass30 min
May 6, 3:07 AM CDTTornado WarningDMXAudubon23 min
May 6, 3:15 AM CDTSevere Thunderstorm WarningDMXCass15 min
May 6, 3:16 AM CDTFlash Flood WarningDMXCass3 hr
May 6, 3:31 AM CDTSevere Thunderstorm WarningDMXAudubon28 min
May 6, 3:55 AM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor, Union35 min
May 6, 4:06 AM CDTFlash Flood WarningDMXAudubon3 hr
May 6, 4:22 AM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Dallas, Guthrie, Madison, Ringgold and 1 more38 min
May 6, 4:47 AM CDTSevere Thunderstorm WarningDMXGreene28 min
May 6, 5:00 AM CDTSevere Thunderstorm WarningDMXBoone, Clarke, Dallas, Decatur, Greene, Madison and 3 more45 min
May 6, 5:08 AM CDTFlash Flood WarningDMXSac4 hr
May 6, 5:46 AM CDTSevere Thunderstorm WarningDMXBoone, Clarke, Decatur, Jasper, Lucas, Marion and 4 more44 min
May 6, 6:05 AM CDTFlash Flood WarningDMXCrawford4 hr
May 6, 6:13 AM CDTFlash Flood WarningDMXCass4 hr
May 6, 6:13 AM CDTHigh Wind WarningDMXBlack Hawk, Bremer, Butler, Cerro Gordo, Emmet, Franklin and 12 more6 hr
May 6, 6:35 AM CDTSevere Thunderstorm WarningDMXAppanoose, Jasper, Lucas, Marion, Monroe, Wayne40 min
May 6, 6:45 AM CDTFlash Flood WarningDMXAudubon3 hr
May 6, 7:25 AM CDTFlash Flood WarningDMXAudubon3 hr
May 6, 7:30 AM CDTFlash Flood WarningDMXCrawford3 hr
May 6, 7:34 AM CDTFlash Flood WarningDMXSac116 min

Nearby

Flash Flood Watches in Iowa, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.